Alert archive / New Mexico / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 291, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 4, 2019, 6:08 PM MDT for Eddy County, New Mexico. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2019, 6:08 PM MDT (00:08 UTC)
- Expired
- Jun 4, 2019, 7:30 PM MDT
- In force
- 82 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:11 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:41 PM MDT, 27 minutes earlier.
Area forecast discussion, Jun 4, 5:41 PM MDT, 27 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 641 PM CDT Tue Jun 4 2019 .DISCUSSION... Please see the 05/00Z aviation forecast discussion below. && .AVIATION... Look for a line of thunderstorms to impact all area terminals in the 00Z to 06Z time range. MVFR to IFR TSRA with variable wind gusts up in the 35-40 kt range to affect area terminals from west to east. After the line passes through, expect some -SHRA for a couple of hours, with conditions improving after 08-11Z except at KHOB, where MVFR cigs are forecast to persist through the morning hours. Otherwise VFR through 00Z Wednesday with a CU field developing by mid morning over light and variable winds. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 65 83 65 86 / 70 40 50 20 Carlsbad 62 87 63 91 / 80 50 10 10 Dryden 69 89 70 96 / 80 50 20 0 Fort Stockton 63 85 65 91 / 80 50 20 10 Guadalupe Pass 58 82 62 86 / 80 40 10 10 Hobbs 59 83 60 86 / 80 40 40 20 Marfa 56 83 55 88 / 80 40 10 0 Midland Intl Airport 63 85 65 88 / 80 40 40 10 Odessa 66 85 65 88 / 80 40 40 10 Wink 63 87 63 92 / 80 40 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 70/84/70
Hazardous weather outlook, Jun 4, 1:06 PM MDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 206 PM CDT Tue Jun 4 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-051915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 206 PM CDT Tue Jun 4 2019 /106 PM MDT Tue Jun 4 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are likely today and tonight... some of these storms may become strong to severe. The stronger storms will be capable of producing large hail... damaging wind... heavy rainfall... and frequent lightning. Localized flash flooding is possible, especially tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms again Wednesday. A few of these storms will be capable of producing large hail... damaging winds... and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon or evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 4, 4:50 PM MDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 550 PM CDT Tue Jun 4 2019 TXZ274-277-278-042345- Reeves County Plains TX-Davis Mountains TX- Davis Mountains Foothills TX- 550 PM CDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REEVES AND NORTHEASTERN JEFF DAVIS COUNTIES UNTIL 645 PM CDT... At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Balmorhea State Park, or 18 miles southeast of Kent, moving northeast at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Balmorhea State Park, Buffalo Trail Scout Camp and Toyahvale. This includes Interstate 10 between mile markers 192 and 202. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3077 10395 3092 10410 3111 10396 3095 10373 TIME...MOT...LOC 2249Z 220DEG 6KT 3090 10398 84
Special weather statement, Jun 4, 4:53 PM MDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 553 PM CDT Tue Jun 4 2019 TXZ272-276-281-042330- Van Horn and Highway 54 Corridor TX-Presidio Valley TX- Marfa Plateau TX- 553 PM CDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFF DAVIS... NORTHWESTERN PRESIDIO AND SOUTH CENTRAL CULBERSON COUNTIES UNTIL 630 PM CDT... At 552 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles northwest of Valentine, or 24 miles south of Van Horn, moving northeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lobo. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3096 10465 3083 10442 3057 10473 3069 10488 TIME...MOT...LOC 2252Z 215DEG 21KT 3069 10475 Goudsward
Special weather statement, Jun 4, 4:58 PM MDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 558 PM CDT Tue Jun 4 2019 TXZ272-273-278-042345- Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX- Davis Mountains Foothills TX- 558 PM CDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CULBERSON COUNTY UNTIL 645 PM CDT... At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near Plateau, or 13 miles east of Van Horn, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Plateau. This includes Interstate 10 between mile markers 148 and 167. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3094 10462 3108 10474 3138 10440 3118 10417 TIME...MOT...LOC 2258Z 234DEG 31KT 3106 10461 Goudsward
Special weather statement, Jun 4, 5:17 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
617 PM CDT Tue Jun 4 2019
NMZ027-028-TXZ270>273-050000-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX-
Guadalupe Mountains Above 7000 Feet TX-
Guadalupe and Delaware Mountains TX-
617 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND
NORTHWESTERN CULBERSON COUNTIES UNTIL 700 PM CDT/600 PM MDT/...
At 617 PM CDT/517 PM MDT/, Doppler radar was tracking a strong
thunderstorm over Pine Springs, moving northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pine Springs, Guadalupe Mountains National Park, McKittrick Canyon,
Carlsbad Caverns National Park and Whites City.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southeastern New Mexico...and southwestern Texas.
LAT...LON 3200 10492 3200 10485 3206 10484 3233 10444
3204 10419 3178 10484 3187 10492
TIME...MOT...LOC 2317Z 237DEG 27KT 3190 10483
GoudswardSpecial weather statement, Jun 4, 5:47 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
547 PM MDT Tue Jun 4 2019
NMZ028-050030-
Eddy County Plains NM-
547 PM MDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EDDY COUNTY UNTIL
630 PM MDT...
At 546 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Lincoln National Forest, or 18 miles south of Hope,
moving northeast at 10 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
This storm will remain over mainly rural areas of west central Eddy
County.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern New Mexico.
LAT...LON 3247 10485 3252 10485 3252 10484 3266 10484
3279 10470 3255 10450 3245 10481 3243 10483
3247 10486
TIME...MOT...LOC 2346Z 237DEG 10KT 3255 10481
GoudswardThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:09 PM MDT | Special Weather Statement | MAF | Culberson | 51 min |
| Jun 4, 6:25 PM MDT | Areal Flood Advisory | MAF | Jeff Davis, Reeves | 2 hr |
| Jun 4, 6:30 PM MDT | Special Weather Statement | MAF | 60 min | |
| Jun 4, 7:28 PM MDT | Special Weather Statement | MAF | Pecos | 62 min |
| Jun 4, 7:45 PM MDT | Special Weather Statement | MAF | Reeves | 45 min |
| Jun 4, 7:51 PM MDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 39 min |
| Jun 4, 8:07 PM MDT | Special Weather Statement | MAF | Brewster | 38 min |
| Jun 4, 8:32 PM MDT | River Flood Warning | MAF | Presidio | 23 hr |
| Jun 4, 8:32 PM MDT | River Flood Warning | MAF | Brewster | 36 hr |
| Jun 4, 8:32 PM MDT | River Flood Warning | MAF | Brewster | 64 hr |
| Jun 4, 10:46 PM MDT | Special Weather Statement | MAF | Midland | 44 min |
| Jun 4, 11:27 PM MDT | Areal Flood Advisory | MAF | Pecos, Terrell | 2 hr |
| Jun 5, 1:15 PM MDT | Special Weather Statement | MAF | Culberson | 30 min |
| Jun 5, 1:53 PM MDT | Special Weather Statement | MAF | 52 min | |
| Jun 5, 3:03 PM MDT | Special Weather Statement | MAF | Pecos | 42 min |
| Jun 5, 3:19 PM MDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 56 min |
| Jun 5, 3:23 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 52 min |
| Jun 5, 4:01 PM MDT | Special Weather Statement | MAF | 59 min | |
| Jun 5, 4:08 PM MDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward | 42 min |
| Jun 5, 4:12 PM MDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 39 min |
| Jun 5, 4:19 PM MDT | Special Weather Statement | MAF | Cochran | 41 min |
| Jun 5, 5:05 PM MDT | Special Weather Statement | MAF | Reeves | 40 min |
| Jun 5, 5:07 PM MDT | Special Weather Statement | MAF | Ward | 38 min |
| Jun 5, 5:12 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 63 min |
| Jun 5, 5:13 PM MDT | Special Weather Statement | MAF | Pecos | 47 min |
| Jun 5, 5:19 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 56 min |
| Jun 5, 5:38 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines | 42 min |
| Jun 5, 5:40 PM MDT | Severe Thunderstorm Warning | MAF | Reeves | 35 min |
| Jun 4, 6:29 PM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 4, 7:05 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 40 min |
| Jun 4, 7:17 PM MDT | Special Weather Statement | MAF | Lea | 43 min |
| Jun 4, 8:21 PM MDT | Special Weather Statement | MAF | Lea | 54 min |
| Jun 4, 8:32 PM MDT | Special Weather Statement | MAF | Lea | 58 min |
| Jun 5, 2:33 PM MDT | Special Weather Statement | MAF | Eddy | 42 min |
| Jun 5, 2:38 PM MDT | Special Weather Statement | MAF | Eddy | 52 min |
| Jun 5, 2:58 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 47 min |
| Jun 5, 3:37 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 53 min |
| Jun 5, 4:42 PM MDT | Special Weather Statement | MAF | Lea | 48 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.